169. Flashbacks.

I headed off at dusk, light rain in my face, a chill that called for gloves and my headlight dipped. It’s been a while since I’ve whirred a chain, and whizzed along the sea front.

It started well, but soon flashes of fiery red curly hair surrounding tear filled tired eyes, interupted the focus of my beam ahead. She was just too young to fully understand, but just old enough to know that Daddy’s never coming home.

Each wave crashing on the rocks, echoed the slapping of a deadly calm sea disturbed only by the racing of a RIB for shore. Emergency services lay in waiting, but it would be too late.

The men shouted at me to gaze forwards and watch for bouys, it wasn’t until some years later that I realised this was an attempt to save the innocence of a young girl who’d not long graduated from childhood. It was too late though, I’d seen it all.

Come on Loopy, shake it off, focus on the path ahead. Switching to full beam as darkness settled, intensified the darkness in my head. Every turning of the crank brought images off those oxygen starved blue lips and grown men fighting back tears as they pounded on a water filled chest.

I’m so sorry. I could have, and should have done more.

I love the sea………..and I hate it!!!

Loopy x.

168. Reaching out.

It’s the hardest thing in the world to do, when you need it most. I do have numbers to call, but I can’t hit dial. I desperately need to talk, but I’m fearful of the conversation. I waited today until after 5, in the hope the answer phone would offer some soothing useful guidance, but the cold, monotone Irish (Dublin?) accent offered little comfort in ushering me to A&E. I can’t bring myself to A&E and I can’t shut down my racing thoughts.

OH and little man come home tomorrow, and I don’t want them to, nor do I want to be here when they do. I am actively scheduling activities to minimise time alone with my head, but really I’m just pissing in the wind, and I can’t do it anymore. I don’t even want to try.

Tonight I will sleep. I’ll make sure of that……….. Tomorrow? Don’t worry, I’ll still be here…….

Loopy x

154. It’s not the pain.

One would think that self harming is a painful endeavour, and indeed it is, but your psychological state acts as an odd analgesic. There is pain yes, but when I deliberatly burn myself it pales in comparison to say an accidental paper cut or spilled hot tea over my hand. It’s a strange phenomenon.

For me the worst part of burning, is not the pain, but the itch. You can sleep through pain, but an itch that can’t be tamed is unbearable. I’m in a little pain this evening. A new wound over an old eased some tension today. It blistered immediately. I’m dreading the impending prickling and tingling that this new wound shall bring.

Loopy x

149. I wrote to the PM, (update)

I wrote in a previous blog (No. 120) about my concerns over how easy it is to purchase prescription medications online in the UK. This ease of purchase nearly killed me, and is a constant threat to my future well being.  Indeed as previously stated, I wrote to the Prime Minister.

My concerns have gained some momentum. I recieved the following email today.

Dear Doctor ———–,
My name is ———– and I am the Senior Policy Adviser on the Enforcement Group at the Medicines and Healthcare products Regulatory Agency (MHRA) – we are the Government regulator responsible for medicines and medical devices, an Agency of the Department of Health and Social Care.
I am contacting you in relation to you letter of 30th September concerning purchasing medicines online. I am sorry to learn of your distress and hope that I can at least offer some assistance and support.
The digital healthcare area is complex and straddles regulatory boundaries – there are areas of concern within Government and I have been working with other regulators – the Care Quality Commission (regulators of healthcare services), the General Pharmaceutical Council (regulators of pharmacists and pharmacies), the General Medical Council (for doctors registration) and our counterparts in the Devolved Administrations. Sadly, yours is not the first nor only example of supply of Controlled Drugs / Prescription only medicines in this way. This presents significant risks to patient safety and we are reviewing the legislative framework in UK and importantly, identifying the gaps. In order to investigate this, I would be grateful for additional information;
As Zopiclone requires a prescription, did you have one and submitted that, or were you offered an online consultation with a doctor through the website and the medicine was prescribed remotely?
Please provide the names / links to the sites.
Many of the points you raise are the responsibility of the General Pharmaceutical Council – as above, GPhC is responsible for activities in a registered pharmacy and, as I want to ensure you receive a full explanation and action can be taken, I need to contact GPhC and also alert the Care Quality Commission and General Medical Council. I wanted to check with you that I can share information with them. I wish to thank you for raising your justifiable concerns on this matter and I look forward to receiving your reply.
Yours sincerely,
 —————-

I’m not going to let this go.  Companies will be named and shamed. I worry for the safety of my future self and the safety of others with similar mental health demons.

Loopy x.

114. Struggling today.

My body is filled with lead today. The weather, grey and weepy, is a good reflection of my mood.  I neglected my son this mornig by staying in bed, even though he was awake in the next room (I threw some toys into his cot, and I could hear him clearly). I’m not fit to be a mother. I just didn’t want to get up.  I’m feeling tired and emotional.  I’ve still had no contact from my family which shows you just how much they appreciate the difficulties of mental ill health. OH is trying (went for blood tests today), but he lacks motivation and drive also.  He’s tired too.

After eventaully dragging myself up, I went to the GP to sort out my meds for the next few days.  They apparently hadn’t recieved my discharge summary, so I had to ring the ward. The familiar voice on the phone was pleasant, caring and upbeat.  I wish I was still in there. How pathetic is that? I’m feeling very alone out here.  The urge to burn is strong today.

It feels inevitable, that I will die by suicide someday.

Take your bike out Loopy, it always cheers you up.

Loopy x.

112. Joint pain.

I can barely weight bear on my ankle today.  The pain appears to be coming directly from the ankle bone.  There is no bruising or swelling, just pain. It was a little sore yesterday whilst on the treadmill, but nothing I couldn’t run through. I am wondering if this is a side effect of my medication. My legs have also become increasingly tired and strained this past few weeks, which admittidely I had attributed to kicking Wilson; but I’ve not really done that much lately and still my legs ache.

My daily cocktail now consists of Quietiapine (150 mg total) and Mirtazapine (45 mg).

Lets check the BNF (essentially the British pharmacists bible) shall we;

First up; Quietiapine

Common or very common; Asthenia (I have been experienceing some physical weakness and lack of energy); dysarthria (Thankfully, I’m pretty sure my speech has been fine); dyspnoea (breathing also fine); elevated plasma-cholesterol concentrations; elevated plasma-triglyceride concentrations (I’ve not had a lipid profile done lately); increased appetite (oh yes); irritability (oh yes); peripheral oedema (none yet thankfully); sleep disorders (sleep stuggles to find me)

I’m not going to comment on the uncommon, rare or very rare side effects listed as quite frankly they’ll just induce fear, but there is nothing listed that could explain my joint pain.

Next up; Mirtazapine

Common or Very Common; Abnormal dreams (yes initially but they have subsided); agitation (on withdrawal); anxiety (lots of social anxiety); anxiety (on withdrawal); arthralgia (BINGO!, I am certainly experiencing localised joint pain); confusion; dizziness; dizziness (on withdrawal); drowsiness; dry mouth; fatigue; headache (on withdrawal); increased appetite; insomnia; myalgia (my quads ache); nausea (on withdrawal); oedema; postural hypotension; tremor; vomiting (on withdrawal); weight gain (Certainly have the weight gain)                                  

Well don’t those side effects just fill your heart with optimism; the flipping drugs are worse than the condition. Having read all these I’ve probably now increased my suseptability to experiencing the nocebo effect.  However, Mirtazapine could be the culprit in terms of my joint pain.  I shall have to monitor this. 

Loopy x.